Alert archive / New Mexico / Flash Flood Warnings in 2012

Flash Flood Warning 40, NWS Albuquerque, NM

August 21, 2012Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 21, 2012, 4:48 PM MDT for Lincoln County, New Mexico. It was in force for 87 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2012, 4:48 PM MDT (22:48 UTC)
Expired
Aug 21, 2012, 6:15 PM MDT
In force
87 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 55 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:30 PM MDTFLASH FLOOD6 Ene Ruidoso, NMRIO RUIDOSO FLOWING OVER BANK FULL ALONG HIGHWAY 70 AT FOX CAVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WGUS55 KABQ 212248
FFWABQ
NMC027-220015-
/O.NEW.KABQ.FF.W.0040.120821T2248Z-120822T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT TUE AUG 21 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 615 PM MDT

* AT 442 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
  FROM THUNDERSTORM NEAR RUIDOSO AND ALTO. THE STORMS PRODUCING 
  FLASH FLOODING ARE MOVING OUT OF THE AREA...HOWEVER FLASH FLOODING
  WILL CONTINUE FOR THE NEXT HOUR OR SO. SWIFT WATER RESCUES HAVE 
  BEEN REPORTED AROUND GAVILAN CANYON.

  THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING BUT NOT
  LIMITED TO HIGHWAY 70 FROM BISCUIT HILL TO RIVERSIDE OR FROM MILE
  POSTS 267 TO 300...AND HIGHWAY 48 FROM RUIDOSO TO ESCUDILLA RANCH
  OR FROM MILE POSTS 0 TO 17. OF PARTICULAR CONCERN WILL BE HIGHWAY
  48 AT SKI RUN ROAD...EAGLE CREEK...INTERSECTION OF HIGHWAY 37 AND
  48...RIO BONITO...AND ESCUDILLA...MAGADO CREEK.

  EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID
  AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE
  CREEK...LITTLE CREEK...MAGADO CREEK...RIO BONITO AND THE RIO HONDO
  FROM THE HIGHWAY 70 AND 380 JUNCTION TO RIVERSIDE. PLEASE CONTACT
  LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES.

  THIS WILL IMPACT THE WHITE FIRE BURN SCAR AS WELL AS RUIDOSO
  DOWNS...HIGHWAY 70 AND RIO RUIDOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3329 10573 3331 10574 3338 10574 3338 10582
      3344 10584 3351 10577 3348 10550 3342 10542
      3332 10542 3330 10543

$$
GUYER
2 follow-up statements
396 
WGUS75 KABQ 212312
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT TUE AUG 21 2012

NMC027-220015-
/O.CON.KABQ.FF.W.0040.000000T0000Z-120822T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
512 PM MDT TUE AUG 21 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL LINCOLN COUNTY...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WHITE FIRE BURN
SCAR...OR NEAR RUIDOSO DOWNS. THE STORM PRODUCING FLASH FLOODING WAS 
NEARLY STATIONARY. RADAR ESTIMATES HAVE INDICATED UPWARDS OF 2 INCHES 
OF RAIN IN LESS THAN 1 HOUR IN THIS AREA. THE THREAT FOR FLASH 
FLOODING ALONG HIGHWAY 70 BETWEEN HOLLYWOOD...RUIDOSO DOWNS...AND THE
INTERSECTION WITH COUNTY ROAD 443 IS VERY HIGH. THE HEAVY RAINFALL 
EARLIER OVER THE LITTLE BEAR FIRE BURN SCAR...OR NEAR BONITO LAKE
HAS ENDED.

LOCATIONS IMPACTED INCLUDE...
  GAVILAN CANYON...
  RUIDOSO DOWNS...
  HOLLYWOOD...
  GLENCOE...
  BONITO LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

&&

LAT...LON 3329 10573 3331 10574 3338 10574 3338 10582
      3344 10584 3351 10577 3348 10550 3342 10542
      3332 10542 3330 10543

$$
GUYER
577 
WGUS75 KABQ 212355
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT TUE AUG 21 2012

NMC027-220015-
/O.CON.KABQ.FF.W.0040.000000T0000Z-120822T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
555 PM MDT TUE AUG 21 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL LINCOLN COUNTY...

AT 548 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED THE RIO RUIDOSO
IS OUT OF ITS BANKS ALONG HIGHWAY 70 AT FOX CAVE...OR BETWEEN RUIDOSO 
DOWNS TO NEAR GLENCOE. THE HEAVIEST RAINFALL HAS MOVED OUT OF THE
AREA AND THE FLOOD THREAT IS EXPECTED TO GRADUALLY DIMINISH. STAY 
ALERT FOR FURTHER UPDATES AS ANY ADDITIONAL RAINFALL OVER THE AREA 
THIS EVENING WILL EXACERBATE THE FLASH FLOOD THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE MOVING DOWN RIO RUIDOSO ALONG HIGHWAY 70 DOWNSTREAM 
OF RUIDOSO TO NEAR GLENCOE.

&&

LAT...LON 3329 10573 3331 10574 3338 10574 3338 10582
      3344 10584 3351 10577 3348 10550 3342 10542
      3332 10542 3330 10543

$$

GUYER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:27 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 21, 3:27 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT TUE AUG 21 2012

.DISCUSSION...
SIGNIFICANTLY DRIER THIS MORN COMPARED TO MON ABOVE THE 600MB
LEVEL AND SFC DEWPOINTS REALLY CRATERING N CENTRAL AND NW
SECTIONS. THIS HAS REALLY HELPED TO GREATLY LIMIT THE AMOUNT OF
SHOWER AND T STORM DEVELOPMENT FROM ABQ N AND E. BUT ACROSS SW
THIRD OF FCST AREA LOOKING AT A PRETTY HEALTHY CROP OF ACTIVITY.
THAT PRETTY WELL INDICATED WHERE THE DEEPER MOISTURE AND
INSTABILITY WAS. WHILE A FEW MAY WELL MAKE IT TO SOME DEGREE N AND
E THROUGH THE EVE...IT STILL WILL BE THE WEST CENTRAL AND SW THAT
IS FAVORED. AS HIGH PRESSURE ALOFT SHIFTS SLOWLY TO THE S OF THE
STATE BY LATER WED AND THU...A PRETTY GOOD CHUNK OF RELATIVELY
DEEP MONSOONAL MOISTURE WILL GET KICKED EASTWARD INTO
NM...HOPEFULLY BRINGING SOME OF THE BEST PCPN COVERAGE OF THE
WHOLE SUMMER TO THE STATE...ESPECIALLY BETWEEN THE CENTRAL MTN
CHAIN AND THE DIVIDE...BETWEEN WED AND FRI. AFTN TEMPS WILL LOWER
SOME AT LEAST WED AND THU DUE TO GREATER CLOUD COVER AND PCPN.

LOOKING AT SOME DRYING THEREAFTER INTO MUCH OF NEXT WEEK...THOUGH
SOME MODELS INDICATE SOME REMOISTENING SHOWING UP BETWEEN SUN AND
TUE...THEN WESTERLIES MAY DESCEND FAR ENOUGH S TO DRY THINGS OUT
MORE SIGNIFICANTLY BY WED OR THU. THIS SCENARIO THOUGH LIES FAR
OUT ENOUGH IN TIME THAT CONFIDENCE IN THIS SCENARIO IS FAIRLY LOW.
BUT IT IS WORTH NOTING THAT LATE AUG TO THE FIRST OF SEPT IS MORE
OR LESS THE TIME THAT THE FIRST WESTERLIES START INTRUDING DOWN
THIS FAR INTO THE SW U S.

43

&&

.FIRE WEATHER...
AS MENTIONED THUNDERSTORM ACTION IS DOWN A LITTLE COMPARED TO
YESTERDAY. ALTHOUGH WETTING RAIN POSSIBILITIES REMAIN ACROSS THE
WEST CENTRAL AND SOUTHWEST MOUNTAINS. A LIGHTER FOOTPRINT ACROSS THE
NORTHERN MOUNTAINS AND NOT EXPECTING MUCH IN THE PLAINS.

DEVELOPMENT SHOULD INCREASE TONIGHT AND CONTINUE THROUGH FRIDAY
ACROSS WESTERN AND CENTRAL AREAS. BASED ON THE MORE WESTERLY
STEERING FLOW...EVEN PORTIONS OF THE EASTERN PLAINS SHOULD GET IN ON
THE ACTION. MODELS CONTINUE TO DEPICT A DEEPER MOISTURE FEED AHEAD
OF A WEAK UPPER LOW TO THE WEST. THIS WOULD FUEL A LARGER FOOTPRINT
OF WETTING RAIN ESPECIALLY FAVORING THE WESTERN HALF OF THE FORECAST
AREA WEDNESDAY AND THURSDAY. SHIFTING NORTHWARD ON FRIDAY AS THE
UPPER LOW SHIFTS EASTWARD. THE NAM...GFS AND ECMWF ALL SHOW THIS TREND.

TROUGH SHOULD PASS TO THE EAST ON SATURDAY AND LEAVE RESIDUAL
SHOWERS AND STORMS WITH ENHANCEMENT EXPECTED ACROSS THE NORTHEAST
THIRD DUE TO A BACK DOOR COLD FRONT. SURFACE HIGH PRESSURE IS
DEPICTED TO BUILD ON SUNDAY FROM THE NORTH AND PUSH THE MAIN
PRECIPITATION BAND TO SOUTHERN PORTIONS OF THE FORECAST AREA.

MODELS DEPICT THE UPPER HIGH TO MOVE BACK OVER THE STATE EARLY NEXT
WEEK. MOISTURE WOULD RECYCLE OUT IN THE FORM OF ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS.

HAVE SOME BREEZIER WINDS DEPICTED IN THE GRIDDED FORECAST FOR THE
NEXT COUPLE OF DAYS ACROSS PORTIONS OF THE EASTERN PLAINS. FAVORING
THE NORTHEAST WEDNESDAY AND EAST CENTRAL AREAS ON THURSDAY.

50

&&

.AVIATION...
18Z TAF CYCLE
THUNDERSTORM COVERAGE ISNT EXPECTED TO BE QUITE AS MUCH BUT STILL
CARRYING QUITE A FEW VCSH/VCTS ACROSS WESTERN AND CENTRAL TERMINAL
SITES. SUSPECT WILL NEED TO UPDATE GUP AND INCLUDE A TEMPO TS OR
SH WITH GUSTIER WINDS. OVERNIGHT...UPSLOPE FLOW DEPICTED AT LVS
COULD CREATE SOME LOCALIZE MVFR CONDITIONS. MET GUIDANCE SUGGESTS
THIS BUT HAVENT INCLUDED ANYTHING YET FOR THAT TERMINAL SITE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  85  62  80 /  20  30  30  50
DULCE...........................  51  80  51  75 /  30  40  40  60
CUBA............................  54  81  52  76 /  40  60  50  60
GALLUP..........................  57  79  56  76 /  30  40  50  40
EL MORRO........................  54  77  52  73 /  30  50  50  50
GRANTS..........................  55  80  54  76 /  30  50  50  40
QUEMADO.........................  57  79  56  75 /  30  60  50  60
GLENWOOD........................  59  85  59  81 /  30  30  30  60
CHAMA...........................  48  75  48  71 /  40  60  50  60
LOS ALAMOS......................  58  79  58  76 /  30  50  50  50
PECOS...........................  56  78  55  74 /  30  60  40  50
CERRO/QUESTA....................  54  79  53  75 /  40  50  30  50
RED RIVER.......................  43  73  47  69 /  50  60  40  60
ANGEL FIRE......................  44  74  46  71 /  40  60  40  60
TAOS............................  51  79  52  78 /  30  30  30  40
MORA............................  52  75  54  73 /  30  50  50  60
ESPANOLA........................  58  82  57  80 /  20  30  30  40
SANTA FE........................  57  79  57  76 /  20  40  40  50
SANTA FE AIRPORT................  59  82  59  78 /  20  30  30  30
ALBUQUERQUE FOOTHILLS...........  63  82  63  80 /  20  40  40  40
ALBUQUERQUE HEIGHTS.............  66  83  65  82 /  20  30  40  30
ALBUQUERQUE VALLEY..............  64  85  63  84 /  20  30  30  30
ALBUQUERQUE WEST MESA...........  65  84  64  83 /  20  20  30  30
LOS LUNAS.......................  65  87  64  84 /  20  20  30  30
RIO RANCHO......................  65  84  64  82 /  20  20  30  30
SOCORRO.........................  67  87  65  86 /  20  40  30  40
SANDIA PARK/CEDAR CREST.........  57  78  57  76 /  30  50  50  50
TIJERAS.........................  59  80  59  78 /  30  50  50  50
MORIARTY/ESTANCIA...............  54  82  55  78 /  30  50  50  40
CLINES CORNERS..................  56  79  57  77 /  30  40  30  30
GRAN QUIVIRA....................  59  81  60  81 /  30  40  40  40
CARRIZOZO.......................  59  84  62  84 /  30  30  40  30
RUIDOSO.........................  55  76  56  75 /  40  40  40  30
CAPULIN.........................  53  81  54  81 /  30  40  30  40
RATON...........................  54  85  55  85 /  20  30  30  30
SPRINGER........................  56  85  57  84 /  20  30  30  30
LAS VEGAS.......................  54  80  56  79 /  20  30  30  30
CLAYTON.........................  58  87  62  89 /  10  10  20  30
ROY.............................  56  84  60  85 /  20  20  30  30
CONCHAS.........................  62  88  65  90 /  10  20  20  30
SANTA ROSA......................  63  86  66  89 /  10  20  30  30
TUCUMCARI.......................  63  89  67  91 /  10  10  20  20
CLOVIS..........................  62  87  66  89 /  10  10  20  20
PORTALES........................  63  87  67  90 /  10  10  20  20
FORT SUMNER.....................  63  88  68  90 /  10  10  20  30
ROSWELL.........................  66  90  69  93 /  10  10  20  20
PICACHO.........................  60  83  62  86 /  20  30  30  30
ELK.............................  58  81  60  81 /  40  40  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Aug 21, 6:01 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT TUE AUG 21 2012

NMZ501>540-221215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MDT TUE AUG 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE SLOWLY AND BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS AND STRONG OUTFLOW WINDS THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY ASSOCIATED WITH MONSOONAL MOISTURE SPREADING
EAST ACROSS THE AREA AND AN UPPER LEVEL DISTURBANCE APPROACHING
FROM THE WEST. LOCALLY HEAVY DOWNPOURS...SMALL HAIL AND STRONG
WIND GUSTS ARE ALL POSSIBLE WITH THIS ACTIVITY. A SEVERE
THUNDERSTORM CAN NOT BE RULED OUT ACROSS THE FAR EASTERN PLAINS
LATE THURSDAY AND POSSIBLY LATE FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

In the hours before

Local storm report, Aug 21, 1:45 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      2 SSE MAGDALENA         34.09N 107.23W
08/20/2012                   SOCORRO            NM   LAW ENFORCEMENT

            60 FEET OF FOREST SERVICE ROAD 101 WASHED OUT

&&

EVENT NUMBER ABQ1201299

GUYER
Special weather statement, Aug 21, 2:48 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT TUE AUG 21 2012

NMZ539-212115-
EASTERN LINCOLN COUNTY-
248 PM MDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY THROUGH
315 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF CORONA...MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
LINCOLN COUNTY ALONG HIGHWAY 247 BETWEEN COUNTY ROADS B7 AND B20.

&&

LAT...LON 3423 10519 3409 10516 3397 10522 3401 10541
      3409 10546 3418 10544
TIME...MOT...LOC 2048Z 270DEG 7KT 3410 10530

GUYER
Special weather statement, Aug 21, 3:13 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT TUE AUG 21 2012

NMZ539-212145-
EASTERN LINCOLN COUNTY-
313 PM MDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY THROUGH
345 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES EAST OF CORONA...MOVING NORTHEAST AT 5
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
LINCOLN COUNTY ALONG AND NORTH OF HIGHWAY 247 BETWEEN COUNTY ROADS
B7 AND B20.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3430 10525 3419 10511 3409 10508 3402 10528
      3408 10536 3416 10539
TIME...MOT...LOC 2113Z 236DEG 6KT 3415 10525

GUYER
Special weather statement, Aug 21, 3:20 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT TUE AUG 21 2012

NMZ526-212145-
SOUTH CENTRAL MOUNTAINS-
320 PM MDT TUE AUG 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH
345 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAPITAN...OR ABOUT 15 MILES NORTH OF
RUIDOSO...MOVING SOUTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...CAPITAN...FORT STANTON
AND ANGUS.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3347 10548 3346 10560 3349 10568 3361 10565
      3360 10550
TIME...MOT...LOC 2120Z 005DEG 4KT 3352 10558

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 6:10 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 20, 6:13 PM MDTSpecial Weather StatementABQCurry32 min
Aug 20, 6:27 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt23 min
Aug 21, 2:48 PM MDTSpecial Weather StatementABQLincoln27 min
Aug 21, 3:08 PM MDTAreal Flood AdvisoryABQCatron112 min
Aug 21, 3:13 PM MDTSpecial Weather StatementABQLincoln32 min
Aug 21, 3:20 PM MDTSpecial Weather StatementABQLincoln25 min
Aug 21, 3:34 PM MDTAreal Flood AdvisoryABQLincoln116 min
Aug 21, 5:15 PM MDTSpecial Weather StatementABQTorrance30 min

Nearby

Flash Flood Warnings in New Mexico, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.